4-Year-Old Boy Dies After Eating His Grandmother's High Blood Pressure Pills

Anti-hypertension meds can stop a child's heart, even if it's just one pill.

A four-year-old boy has tragically died after ingesting several of his grandmother's blood pressure pills

The boy's family members suspected something was wrong when he started vomiting on Friday at their house in Kampung Simpang Durian, Negeri Sembilan

According to reports from Chinese dailies, his family members only found out that the boy had taken the medication after asking him about it . True enough, his grandmother discovered that some pills were missing when she checked.

Medication used to treat high blood pressure (hypertension) can have a lethal effect on children, potentially causing dangerously low blood pressure and heart rate, leading to seizures and heart stoppage even with just one pill. Symptoms may show up one to five hours after ingestion, but some may be delayed up to 14 hours, making it difficult for parents to figure out why the child is ill.

He was quickly rushed to the hospital. Unfortunately, his condition continued to deteriorate and the boy - the eldest among three siblings - passed away the next day.

Image via Sin Chew Daily

So parents, please keep medicines safely locked away and make sure they are out of your children's reach!

Leave a comment